MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350 XL; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350 XL; ANESTHESIA UNITS
Model Number 8621600
Medical Device Problem Codes Gas Output Problem (1266); Failure to Analyze Signal (1539); Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was performed based on the given information including the electronic log file.Initially the logfile analysis did not reveal a technical failure for the reported dates of event ((b)(6), 2024).However, the reported issue could be confirmed for (b)(6) 2024.It was determined that a failure of the optical incremental encoder was the root cause.The device detected the failure and reacted as specified for this situation.In case of such failure, atlan will still provide fresh gas (including agent if a vaporizer is connected) and monitoring allowing for manual ventilation.Based on the currently available information, the risk related to the specific situation has been initially evaluated.Since similar complaints have been reported recently, a capa (corrective and preventive actions for products) was initiated.The risk assessment within the capa determined that the risk is increased and that mitigation measures are necessary.A field safety corrective action has just been released.
 
Event or Problem Description
It was reported that the device stopped ventilating the patient during a surgical intervention in two occasions.One on (b)(6) 2024 and one on (b)(6) 2024.No injury was reported.

Brand Name
ATLAN A350 XL
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21545065
Report Number9611500-2025-00107
Device Sequence Number7134488
Product Code BSZ
UDI-Device Identifier04048675556183
UDI-Public(01)04048675556183(11)200429(93)8621600-08
Combination Product (Y/N)N
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexUnknown